Posted 9/5/2018 1:00 PM (GMT -6)
There have been a few recent threads here on Effexor and I usually post something in them. But rather than further hijacking someone else's thread, I figured I'd start my own.
As mentioned earlier, I am facing surgery in a few weeks and one of the things I am most concerned about is withdrawal from Effexor if I am unable to eat and take my 150mg daily Effexor XR caps.
So I have begun to taper off of it. What I've read online is that the best way to do this is to remove a certain number of beads from each capsule every day, targeting a 10% reduction in the daily dose for two weeks, then allow another two weeks for things to stabilize. Then start on the next 10%, and so on.
The end result is to be completely "off" the A/D in about a year's time. This holds true for any similar SNRI or SSRI.
Because I am hoping to be at a significantly reduced dose by the end of the month, I am now at day #3 of a 25% reduction. I am hoping to drop down to 50-75% (75 mg or 37.5 mg) after the four weeks, and hopefully my SE's will not be so severe while recovering from surgery.
I'm not sure if this will work or not. At day #3, last night I noticed the dull headache that I experienced for a few weeks when I first started Effexor last year has returned. Acetaminophen helps, but it comes back. Also the hissing noise in my head is coming back. Some call it tinnitus, but for me it is not ringing... it is hissing noise right on the middle of my head.
If this is the worst thing I experience, I'm hoping I can live with that. I've never had full on brain zaps, but I do remember experiencing what I called "swooshing" in my head when I had to skip a day earlier this year.
I have found some really good resources online for discontinuing A/D's, but was curious what others here may have found helpful if you had to force yourself into an accelerated withdrawal.